Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/living-healthy/f/womens-health/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Includes Expert Content
    PCOS
    avatar
    erikalinn posted:
    I was diagnosed with PCOS 13yrs ago, and I'm currently taking continuous birth control for 3 months at a time unless I experience breakthrough bleeding. Well, last night I started passing blood clots, and now I'm a little concern. I still feel the abdominal cramping, but wasn't passing anymore clots (right now). Is this normal?
     
    avatar
    Jane Harrison Hohner, RN, RNP responded:
    Dear erikalinn: As you have correctly noted, breakthrough bleeding can be a common side effect both in regular and continuous regimens of birth control pills. Breakthrough bleeding can be heavy enough to prompt clots. Clots form when the bleeding is very brisk as the volume of flow exceeds the production of an enzyme that keeps menstrual flow liquid for easy passage out of the uterus.

    If you continue to have a super heavy flow accompanied by cramps let your GYN know. They may want you to take a short break (eg 3-7 days) then restart the continuous regimen.

    Yours,
    Jane


    Helpful Tips

    Dilated veins on breast
    I have dilated blue veins that are unilateral. They're on my right breast. I understand one factor can be if you've been pregnant and had ... More
    Was this Helpful?
    0 of 0 found this helpful

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.